Computing O-minimal topological invariants using differential topology

Ya'Acov Peterzil, Sergei Starchenko

Research output: Contribution to journalArticlepeer-review


We work in an o-minimal expansion of a real closed field. Using piecewise smoothness of definable functions we define the topological degree for definable continuous functions. Using this notion of the degree we obtain a new proof for the existence of torsion points in a definably compact group, and also a new proof of an o-minimal analogue of the Brouwer fixed point theorem.

Original languageEnglish
Pages (from-to)1375-1401
Number of pages27
JournalTransactions of the American Mathematical Society
Issue number3
StatePublished - Mar 2007


  • O-minimality

ASJC Scopus subject areas

  • General Mathematics
  • Applied Mathematics


Dive into the research topics of 'Computing O-minimal topological invariants using differential topology'. Together they form a unique fingerprint.

Cite this